64951members
342164posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Hip pain and Letrozole

7 REPLIES 7
Highlighted
Member

Re: Hip pain and Letrozole

As I'm still afraid to take Letrozole, I'm doing Epsom salt baths. They are great because this kind of baths reduces pain https://www.healthline.com/health/epsom-salt-bath#bath. I do 1 cup of Epsom salt to 1 gallon of water. Moreover, there are many massage techniques for hip pain, and this helps me too (my husband uses this tutorial from YouTube Massage Tutorial: Hip Arthritis & The Kinetic Chain!). And the last, that was important for me, we bought a special mattress for our bed for those who suffer from hip pain (I have never heard about mattresses for hip pain but a friend of mine prompted us to read about them). If you take Letrozole but it's not enough for reducing your pain you may try something that I've mentioned. 

Take care of yourself!

Aria

Highlighted
Community Champion

Re: Hip pain and Letrozole

Hi Sue, Epsom salts baths works for me. Foot massage is another. Failing that I resort to paracetamol and the odd co codamol! 🍀

Highlighted
Community Champion

Re: Hip pain and Letrozole

Hi Ladies 

Definitely having a flair up with my hips right now! Anyone had that achy feeling where nothing seems comfortable? 😤 What do you do to help? 

Sue xx 

 

Highlighted
Community Champion

Re: Hip pain and Letrozole

I have pains in joints on my right side following my treatments, but Letrozole seemed to exacerbate this. I chopped and changed my brand until I found one that suited me better. I was given a months rest when my ankle joint was very painful, but I took advice from this forum that it would settle down, and it has. I do TaiChi which works every joint, so am virtually pain free after the session. Swimming is great as it takes the pressure off my joints. I’m going to keep going as I still have a very full and active life. X

Highlighted
Member

Re: Hip pain and Letrozole

Thanks for your replies. Like you Paulus, I had an elderly mother in a care home with dementia who died at 95, so I believe quality of life overrides longevity, and I’m 61. I don’t get stiffness, just a dull ache, but DEXA scan showed Osteopenia so maybe it’s that. Just got my Oncology appointment for scan results, and have to wait 5+ weeks for the results of CT scan, which isn’t  helping my anxiety. If scan is fine, I’m considering having a break from the Letrozole for a while to see if it settles. Exercise helps, and Oncologist says there’s evidence to suggest it reduces the risk of recurrence up to 20%, and suggested I do more. I swim 3 times a week and walk everyday, so unless I take up running which I hate, I don’t know what more I can do. I feel conflicted about the Letrozole, my husband had a malignant melanoma 4 years ago, and at his recent follow up appointment the doctor found enlarged lymph nodes in his armpit, so he’s waiting for a CT scan, as it seems likely his cancer is back. It feels as though I’m stuck between a rock and a hard place, put up with pain, or take the risk of the cancer coming back. I guess I just have to wait for the scan results first to exclude bone mets and take it from there.

Highlighted
Member

Re: Hip pain and Letrozole

Hi, I would never recommend anyone to follow my example, as I am a bit of a nightmare for deciding what is best for me. 

 

I am 64 now, diagnosed a year ago, 2.2cm Grade 3 invasive ductal with some DCIS, hormone receptive, HER2 neg - had WLE and 11 nodes removed, one node positive. 20 zaps of R/T last summer. Began letrozole - DEXA scan then indicated thinning bones/ostopoenia.  

 

At the beginning of this journey, I made it clear that I would not entertain chemotherapy - which went against onco and consultant advice in view of Grade and node involvement ( it's personal choice, even before it was discussed, I knew it was a path I would not consider ) - then I refused the bisphosphonates ( because I had to weigh up the letrozole effect on my bones against possible side effects of bisphosphs re: jaw necrosis  -  I don't have good teeth, and the last thing I wanted was to factor losing teeth etc into the mix ).

 

About 3 months ago, I had onset of really bad pain in right side/hip area.  I get back problems, I have some curvature of the spine anyway, and I regularly go for chiropractor treatment if I get problems, like sciatica, neck pain etc.  Anyway, this pain was unlike any I've had before, and went on for weeks - it bounced to the left side as I was compensating in the way I walked - or hobbled - and I am someone who walks everywhere every day, and always have.  I self-referred back to the Breast Clinic and had a full body bone scan. . . . . . nothing to see, except their concern again about my thinning bones, particularly in the hip area. . . . and the chiro treatment helped me get back to my 'normal'.

 

So I haven't taken letrozole for about 2 months now.  My head is partly telling me that is irresponsible.  The rest of me says that my quality of life totally depends on my being able to walk and get out of the house - so I take my AdCal tablets, and that's about it.

 

I am an older person, I have no young dependants, and my adult kids all understand my take on life ( I had a mum who died in 2016 after 9 years of dementia in a care home, and it was truly a sad thing to see, and be so helpless about - my 'mum' wouldn't have wanted to be living that existence ) and that for me it is always about quality of life.

 

As I say, I would never put my view on to others, and I have to take full responsibility for my decisions.  I have always expressed my gratitude to the doctors and nursing staff who have looked after me in this situation, as I have had excellent care.

 

 

Highlighted
Community Champion

Re: Hip pain and Letrozole

Hi Kim

Yes, I'm on letrozole and have hip pain. It started more on one side and now seems to be both, depending on what I've been doing! Having seen the oncologist and more recently physiotherapist, it seems to be down to the letrozole and weakness in the hips. Dexa scan has shown some thinning, so this may also a cause. I have exercises to do, and calcium and vitamin d tablets to take.

Most days it's bearable. It's not so bad yet that I will stop taking the letrozole. And I take Co codamol on bad days.

Sue xx 

Highlighted
Member

Hip pain and Letrozole

Hi 

Has anyone else had pain in one hip joint on Letrozole? I had WLE & SNB for stage 1 IDC last September, and started Letrozole after surgery, before Rads. Since January I wake up with pain in one hip joint, that gradually improves over the course of the day, but is now lasting longer, and is increasingly painful. I have no stiffness or restriction of movement. Bloods and hip X-ray normal. Oncologist thinks it’s almost certainly Letrozole, but has organised a CT scan just to exclude mets. I can’t understand why it would focus on just 1 joint? I occasionally get pain in both hands, but fleetingly, as usually gone in 24 hours., and the usual hot flushes. The hip pain is there every day, and pain killers don’t do much for it. Oncologist is keen that I continue on Letrozole for another 4 years, but I’m not sure that I can cope with this pain for another 4+years, for what Oncologist describes as a “small but significant benefit”. I think quality of life is more important. I eat healthily, and exercise regularly, as exercise is the only thing that reduces the pain. Any suggestions gratefully received.